MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER

MICRO THERAPEUTICS, INC. DBA EV3 0.14 GUIDEWIRES; WIRE, GUIDE, CATHETER
Model Number 103-0606-200
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during a thrombectomy operation, our company's neurointerventional product, avigo guidewire (model 103-0606-200), had a product adverse event.The guidewire was broken in the blood vessel during the guiding process.Part of it remained in the patient's body, with a length of about 3-4cm.The distal end of the broken part was at the beginning of the m2 bifurcation in the patient's body, and the proximal end of the broken part was at the cavernous sinus segment of the patient's vessel.Before delivering the guide wire, shaped the area within 1cm of the guidewire tip by 60-70°.During the operation, the guidewire had about two turns of rotation and twist control operation.When it couldn't be guided to the diseased vessel, the guidewire broke during the retraction-forward operation.According to the surgeon¿s description, in order to prevent the guidewire from being dislodged to the distal end, a solitaire fr 4-20 stent was used to release the support and pressed the broken part of the guidewire against the wall, and wanted to fix the guidewire at this position by the stent.Ancillary devices include a curtis 8f long sheath, bridge distal access catheter, pugao medical microcatheter, rebar18 microcatheter, avigo guide wire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the guidewire was able to pass the catheter hub.There was no damage found to the catheter hub.The guidewire tip was shaped.Additional interventions to retrieve the part of the guidewire from the patient were planed.

Brand Name
0.14 GUIDEWIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17548546
Report Number2029214-2023-01389
Device Sequence Number6676553
Product Code DQX
UDI-Device Identifier00763000338275
UDI-Public00763000338275
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2025
Device Model Number103-0606-200
Device Catalogue Number103-0606-200
Device Lot NumberB472297
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer08/25/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/21/2023
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown